*Trigger Warning*

I dated this post because there is really no way I could describe this day in a few words.

I will NEVER forget this day. It was the day my brother, Nicholas Robert Stadnyk, passed away. He was 25 years old. I remember almost everything.

I was living in North Palm Beach at the time, and I came to visit my brother and my dad with the twins. Everything was fine in the beginning. Nick’s girlfriend was over. She fell in love with the girls when she first met them, so every time we visited she would come over. 

Nick was such a great Uncle. He adored the girls so much. I absolutely LOVED watching the 3 of them together. And the girls loved him, so much. All of their faces would just light up when they were together. 

My brother and I were very different in a lot of ways. But one thing we had in common was addiction. We had battled it for years. Getting clean, then we’d just “do it one more time” because something “stressful” happened. This time, it was Xanax. He knew someone, and both of us started buying. I dont know how often he took them, but I was taking maybe 2 bars a week for about a month leading up to this. 

This day, I asked him to go get me 2 and I would give him 1 for going to get it. He is dead and I am not.

His Xanax bar just so happened to be laced with Fentynal, so he overdosed within 20 minutes of taking it.

His girlfriend had left to go change at her house and was coming back. I was sitting in the living room with the twins watching TV. I remember Nick coming into the kitchen to look for, I’m guessing, food. Then he walked into his room and shut the door. I thought it was odd the way he shut his door, but I brushed it aside. I wish I hadn’t. 

About 15-10 minutes went by, and Nick’s girlfriend came back. She walked into his room and came out a couple of minutes later saying “Val, something’s wrong with your brother”. I walked with her into his room and saw him laying back on his bed, with his legs hanging off the side, like he had been sitting up. She told me when she first walked in he was slumped over with his face in the pillow. So it looked like he was sitting up and had nodded out at first with his face in the pillow. 

The mixture of the Fentynal and Xanax had slowed his heart rate, so his face falling in the pillow (and the position he was in) pretty much suffocated him.

When I walked in his room I checked for breathing right away. I pushed on his chest and could tell he wasn’t breathing, so I started CPR and his girlfriend called 911. It took them 18 minutes to get there. They gave him a shot of Narcan but it was already too late.

Because I did CPR, they managed to get his pulse back for a short time. It left and came back twice after that. This went on for about 2 hours. My mom spoke with the Doctor in charge of his care and told him to just let him go. He wasn’t coming back.

Advertisements